MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS
Model Number 8606500
Medical Device Problem Codes Gas Output Problem (1266); Failure to Deliver (2338); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that the device stopped ventilating during a case.They rebooted the unit and it started working again.The case was finished.No reported patient injury.The device has no udi as an udi was not required at the time the device was manufactured.
 
Additional Manufacturer Narrative
For the investigation the logfile was analysed.The described problem could be retraced.It was found that during the relevant procedure, the ventilator detected a wrong motor position and forced an autonomous shutdown to safety mode.In this state the ventilator changes to man/spont (safety mode) and generates the appropriate ventilator fail alarm.Manual ventilation remains possible as it was in this special case.The therapy was continued using manual ventilation.The user restarted the device (power off/on) and continued therapy without any further problems.The analysis of the device logfile revealed no indications for a general motor- or motor control problem.It is therefore possible that the patient's coughing reported led to a blockage of the ventilator, but transient contamination of the encoder disk/light barrier also appears to be a conceivable cause.On site the device was tested according to manufacturer's specification and returned into use.The exact root cause couldn¿t be determined.It can be concluded that the device reacted as specified with an autonomous shutdown of the ventilator and alarmed audible and visible for ventilator fail while autonomously changing to manual ventilation (man/spont).Manual ventilation remained unaffected, as specified.All alarms, possible causes and remedies are described in the instructions for use.
 
Event or Problem Description

Brand Name
APOLLO
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key22402919
Report Number9611500-2025-00351
Device Sequence Number15542051
Product Code BSZ
UDI-Device Identifier04048675229674
UDI-Public(01)04048675229674(11)210421(93)8606500-68
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042607
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8606500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date07/04/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown